Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 18, 2016, 12:22 PM EDT for Madison County, Onondaga County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 12:22 PM EDT (16:22 UTC)
- Expired
- Jul 18, 2016, 1:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, NY, Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 73 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:05 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.7
The text
As transmitted.
116
WUUS51 KBGM 181623
SVRBGM
NYC053-067-181715-
/O.NEW.KBGM.SV.W.0028.160718T1622Z-160718T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1222 PM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MADISON COUNTY IN CENTRAL NEW YORK...
NORTHERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
* UNTIL 115 PM EDT
* AT 1222 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
CATO...OR 10 MILES WEST OF FULTON...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. WIND DAMAGE TO
ROOFS...SIDING...AND TREES IS ALSO POSSIBLE.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LYSANDER AND PLAINVILLE AROUND 1235 PM EDT.
BALDWINSVILLE AROUND 1240 PM EDT.
BREWERTON AROUND 1250 PM EDT.
CICERO AROUND 1255 PM EDT.
BRIDGEPORT AROUND 105 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4322 7609 4320 7608 4320 7605 4318 7601
4318 7596 4316 7589 4307 7591 4316 7648
4322 7648 4323 7630 4320 7627 4322 7626
4324 7627 4324 7626 4320 7622 4322 7620
4327 7621
TIME...MOT...LOC 1622Z 286DEG 43KT 4327 7662
HAIL...1.00IN
WIND...60MPH
$$
DJN1 follow-up statement
580
WWUS51 KBGM 181647
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1246 PM EDT MON JUL 18 2016
NYC053-181656-
/O.CAN.KBGM.SV.W.0028.000000T0000Z-160718T1715Z/
MADISON NY-
1246 PM EDT MON JUL 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL NEW YORK.
LAT...LON 4324 7617 4322 7609 4320 7608 4318 7599
4314 7597 4322 7643 4323 7630 4320 7628
4322 7626 4324 7627 4320 7622 4322 7620
4327 7621
TIME...MOT...LOC 1646Z 282DEG 32KT 4323 7637
$$
NYC067-181715-
/O.CON.KBGM.SV.W.0028.000000T0000Z-160718T1715Z/
ONONDAGA NY-
1246 PM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHEASTERN ONONDAGA COUNTY...
AT 1246 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PHOENIX...OR
NEAR BALDWINSVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CICERO AROUND 110 PM EDT.
BRIDGEPORT AROUND 115 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4324 7617 4322 7609 4320 7608 4318 7599
4314 7597 4322 7643 4323 7630 4320 7628
4322 7626 4324 7627 4320 7622 4322 7620
4327 7621
TIME...MOT...LOC 1646Z 282DEG 32KT 4323 7637
HAIL...1.00IN
WIND...60MPH
$$
DJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:51 AM EDT, 31 minutes earlier.
Area forecast discussion, Jul 18, 11:51 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 1151 AM EDT MON JUL 18 2016 .SYNOPSIS... An approaching front will bring a round of thunderstorms today, some of which could be strong to severe with damaging winds and large hail, mainly late morning through afternoon. Cooler and more comfortable weather will visit Tuesday and Wednesday before heat returns for the end of the week. The midweek period looks dry, but there will be a chance of thunderstorms towards the weekend. && .NEAR TERM /THROUGH TONIGHT/... Updated at 1130 am... Band of showers with isolated thunderstorms is moving east across the area late this morning. These storms have not been severe but have produced some localized heavy downpours and some lightning. Latest SPC meso-analysis indicates MLCAPE values near to just above 1000 J/kg for areas that have not gotten rain today... with just below 1000 J/kg for areas that have seen some rain. With some clearing expected during the mid-afternoon behind this system still think that many areas could see about 1500 J/kg. Meanwhile visible satellite is showing lines of cu development acrosss western NY late this morning and suspect that this might develop into another batch of thunderstorms moving across our area late this afternoon into early this evening. Plenty of wind/shear will be available for these storms with 12z BUF sounding showing 50 kt at 500 mb and 40 kts at 700 mb, so instability will be the main question mark for this afternoon. Area remains in a slight risk for severe weather for this afternoon into this evening. Previous discussion is below. 725 am update... Lead wave of thunderstorms now carrying through northwestern PA into western NY has been very poorly handled by the models. It will likely weaken while moving across the Finger Lakes-Central Southern Tier-NY Thruway, as it runs into less unstable air. That being said, this is definitely throwing a quirk into the forecast for today. It is becoming apparent that the shortwave will not organize as much into a line as originally envisioned, except perhaps on its way east of I-81 early-mid afternoon. However, environment will still be supportive of severe weather. Instead of being a line, new cells this afternoon will probably take the form of clusters. Coverage of those cells will be hit-or-miss. 325 AM update... Severe weather potential remains our primary concern Today. Main risk is for damaging winds but large hail and even an isolated tornado cannot be ruled out. Though the models differ slightly in how to handle convection today, they have come into better agreement on timing of the shortwave aloft that will serve as the trigger. This will coincide with diurnal heating. Based on model depictions of the shortwave, which matches well with current upstream convection, the main period of concern will be late morning-early afternoon in the west-northwest (Central Twin Tiers-Finger Lakes-NY Thruway corridor), to early-mid afternoon in the east-southeast (Wyoming Valley- Poconos-Catskills). After that main wave goes through, there could still be a few solitary cells into late afternoon- early evening. As for severe parameters, if anything they have trended a little more worrisome. It has been typical for the NAM to be much higher than the GFS on CAPE values this season, but this time even the GFS peaks around 2000 J/kg, primarily due to fairly steep midlevel lapse rates which have been fairly hard to come by so far this year. Shear values are also on the high side. 0-6km bulk shear is projected into the 40-50 knot range, along with 0-3km values into the 30s knot range. The good amount of synoptic wind flow, and the generally unidirectional nature of it, would suggest potential for damaging winds via persistent line segments as mentioned by the Storm Prediction Center in the Severe Weather Outlook. Based on our expected atmospheric parameters, our local severe weather analog tool turns up several past events featuring many damaging wind reports and instances of hail, and even a couple events with isolated tornadoes. We are still designated as a slight risk for severe thunderstorms areawide, though SPC notes there will be a corridor which will be more vulnerable to damaging wind potential from northern PA northeastward. This is due to overlapping of large scale ascent from a well placed right entrance region of a jet maximum aloft, and enhanced mid level flow as evidenced by the bulk shear values. Highs will be in the 80s though with dewpoints sneaking into the mid to upper 60s which will make it more uncomfortable. Temperature details of course will be affected by the expected passing of the line of storms; if not for that, more of the area would eclipse 90 degrees. A southwest breeze ahead of the approaching front may help the combination of warmth and humidity feel a little more tolerable. Then for tonight, behind the storms and frontal passage, cool air advection and falling dewpoints will allow for lows in the upper 50s to mid 60s. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... High pressure builds in for midweek bringing fair weather under mainly sunny skies with low humidity. Temperatures will be a little cool Tuesday on NW winds behind Monday's cold front with highs mostly in the 70s to around 80 in the Wyoming Valley. This will be followed by a cool night Tuesday night with lows mostly in the low to mid 50s except some upper 40s in the Catskills. Temperatures warm a couple degrees Wednesday over Tuesday's highs with continuing mostly sunny skies. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The main story for the long range will be the return of heat and humidity as high pressure moves off the coast and a SW flow develops. This will bring in some of the heat from the central part of the country. As far as details, highs Thursday climb well into the 80s for most areas with humidity levels still not too high and continuing mainly sunny skies. However by Friday into next weekend highs in the 80s to low 90s look to be accompanied by dew points well into the 60s resulting in conditions feeling quite muggy. Also, Friday through next weekend will see the return of scattered showers and thunderstorms. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... Wave ahead of cold front is producing showers and thunderstorms this morning upstream of the terminals. TSRA will weaken while carrying into the NY terminals, though CB will be probable for KSYR-KRME later this morning-midday. New scattered TSRA will then develop for most terminals midday through afternoon, and these may contain strong gusts. Best estimate for timing of CB is as per TEMPO groups noted in the TAFs, but monitor for amendments due to uncertainty for specific placement. Behind the TSRA, wind will veer W-WNW into evening while slackening. OUTLOOK... Tue-Wed-Thu...VFR except for potential valley fog for KELM in predawn hours Wed and Thu mornings. Thu Night-Fri...Mainly VFR but there will be a chance of SHRA- TSRA and associated brief restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MDP NEAR TERM...MDP/MSE SHORT TERM...PCF LONG TERM...PCF AVIATION...MDP
Hazardous weather outlook, Jul 18, 12:17 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1217 PM EDT MON JUL 18 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191630- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1217 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...SEVERE THUNDERSTORMS POSSIBLE TODAY... THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OR LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE FROM 2 PM TO 7 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MSE
In the hours before
Special weather statement, Jul 18, 7:41 AM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
741 AM EDT MON JUL 18 2016
NYZ015-022-181215-
YATES NY-STEUBEN NY-
741 AM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN STEUBEN AND
CENTRAL YATES COUNTIES...
AT 740 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NAPLES TO NEAR
COHOCTON TO ARKPORT...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
COHOCTON AROUND 745 AM EDT.
ITALY AROUND 755 AM EDT.
AVOCA...PRATTSBURG AND GUYANOGA AROUND 805 AM EDT.
URBANA...YATESVILLE AND BLUFF POINT AROUND 810 AM EDT.
PENN YAN...BATH AND PULTENEY AROUND 815 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4242 7772 4246 7763 4258 7755 4258 7737
4267 7736 4271 7696 4248 7706 4248 7710
4241 7710 4234 7714 4235 7774
TIME...MOT...LOC 1140Z 258DEG 32KT 4259 7747 4247 7756 4240 7773
DJNSpecial weather statement, Jul 18, 9:46 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 AM EDT MON JUL 18 2016
NYZ015-022-181430-
YATES NY-STEUBEN NY-
946 AM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STEUBEN
AND WESTERN YATES COUNTIES...
AT 946 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HEMLOCK TO 6 MILES
SOUTHWEST OF I-390 EXIT 4 TO NEAR CUBA...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ARKPORT AROUND 950 AM EDT.
SOUTH DANSVILLE AROUND 955 AM EDT.
WAYLAND AROUND 1000 AM EDT.
COHOCTON AND HASKINVILLE AROUND 1005 AM EDT.
RUSHVILLE AROUND 1010 AM EDT.
AVOCA AND KANONA AROUND 1015 AM EDT.
FERGUSON CORNERS AROUND 1020 AM EDT.
PRATTSBURG AROUND 1025 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4253 7772 4254 7766 4258 7765 4258 7737
4267 7737 4276 7731 4276 7701 4250 7715
4211 7774
TIME...MOT...LOC 1346Z 267DEG 36KT 4283 7759 4248 7779 4219 7828
DJNSpecial weather statement, Jul 18, 10:18 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1018 AM EDT MON JUL 18 2016
NYZ015>017-022-023-025-181445-
SENECA NY-YATES NY-SCHUYLER NY-TOMPKINS NY-STEUBEN NY-
SOUTHERN CAYUGA NY-
1018 AM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCHUYLER...SENECA...
CENTRAL STEUBEN...SOUTHERN CAYUGA...EASTERN YATES AND NORTHWESTERN
TOMPKINS COUNTIES...
AT 1018 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KENDAIA TO NEAR
PULTENEY TO NEAR GREENWOOD...AND MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DUNDEE...ROMULUS AND TYRONE AROUND 1025 AM EDT.
WATKINS GLEN...HECTOR AND STARKEY AROUND 1030 AM EDT.
LEDYARD...THURSTON AND REYNOLDSVILLE AROUND 1035 AM EDT.
CAMPBELL...COVERT AND GENOA AROUND 1040 AM EDT.
ENFIELD...HORNBY AND MORAVIA AROUND 1045 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4249 7722 4276 7706 4277 7697 4285 7697
4284 7636 4248 7654 4229 7686 4229 7696
4223 7696 4219 7703 4212 7775
TIME...MOT...LOC 1418Z 270DEG 53KT 4276 7697 4249 7712 4217 7758
DJNSpecial weather statement, Jul 18, 10:42 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1042 AM EDT MON JUL 18 2016
PAZ038-181545-
BRADFORD PA-
1042 AM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BRADFORD COUNTY ...
AT 1039 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUTTONWOOD...OR 13 MILES SOUTH OF WELLSBORO...MOVING EAST AT 45
MPH.
STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CANTON AND GROVER AROUND 1105 AM EDT.
LE ROY AROUND 1115 AM EDT.
FRANKLINDALE AROUND 1125 AM EDT.
NEW ALBANY AROUND 1130 AM EDT.
TOWANDA...NORTH TOWANDA AND MONROETON AROUND 1135 AM EDT.
WYSOX AROUND 1140 AM EDT.
WYALUSING AND SUGAR RUN AROUND 1145 AM EDT.
LAT...LON 4185 7628 4162 7620 4159 7622 4156 7646
4160 7688 4172 7689
TIME...MOT...LOC 1439Z 256DEG 40KT 4156 7721
MSESpecial weather statement, Jul 18, 11:33 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1133 AM EDT MON JUL 18 2016
NYZ046-057-181600-
OTSEGO NY-DELAWARE NY-
1133 AM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTSEGO COUNTIES...
AT 1133 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ONEONTA...MOVING EAST AT 45 MPH.
STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DAVENPORT AND EAST MEREDITH AROUND 1145 AM EDT.
STAMFORD AND HOBART AROUND 1200 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4233 7445 4228 7448 4233 7513 4251 7513
4253 7471 4251 7471 4242 7461 4235 7443
TIME...MOT...LOC 1533Z 266DEG 39KT 4242 7503
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:41 AM EDT | Special Weather Statement | BGM | Yates | 34 min |
| Jul 18, 9:46 AM EDT | Special Weather Statement | BGM | Yates | 44 min |
| Jul 18, 10:18 AM EDT | Special Weather Statement | BGM | Schuyler, Seneca, Steuben, Yates | 27 min |
| Jul 18, 11:33 AM EDT | Special Weather Statement | BGM | Delaware | 27 min |
| Jul 18, 1:12 PM EDT | Special Weather Statement | BGM | Oneida | 33 min |
| Jul 18, 1:44 PM EDT | Special Weather Statement | BGM | Cayuga, Seneca | 46 min |
| Jul 18, 2:05 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 25 min |
| Jul 18, 2:13 PM EDT | Special Weather Statement | BGM | Seneca | 32 min |
| Jul 18, 2:30 PM EDT | Special Weather Statement | BGM | Onondaga | 30 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | BGM | Chenango, Cortland | 58 min |
| Jul 18, 4:09 PM EDT | Special Weather Statement | BGM | Seneca | 66 min |
| Jul 18, 4:21 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Seneca, Tompkins | 54 min |
| Jul 18, 4:40 PM EDT | Special Weather Statement | BGM | Tioga | 50 min |
| Jul 18, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.